MAUDE Adverse Event Report: COOK IRELAND LTD GEENEN PANCREATIC STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD GEENEN PANCREATIC STENT SET; FGE CATHETER, BILIARY, DIAGNOSTIC
Catalog Number GEPD-7-7
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The gepd-7-7 device off lot # c1181127 was returned to cirl for evaluation.On evaluation of returned device the device was confirmed broken as per customer complaint.The two separated components of the device was measured by r&d engineer and confirmed that all parts of the stent retrieved from the patient as initially reported.The device was broken at the weakest point of the stent at the flaps.The stent also appeared black in appearance.With the information provided the stent was not left in dwelling for more than 3 months and no resistance was met on retrieval of the stent.A definitive cause for the customer¿s complaint was unable to be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, cook ireland could not reproduce the actual conditions of device usage.A review of the manufacturing records for gepd-7-7 device of lot c1181127 did not reveal any discrepancies related to the complaint issue.Prior to distribution, gepd-7-7 devices are subjected to visual inspection and functional checks to ensure device integrity which are outlined in cirl internal procedures.According to the instructions for use, the user is advised as follows: "if the package is opened or damaged when received, do not use.Visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".The precaution section of ifu states that "this device should not be left indwelling for more than three months or as directed by a physician.Periodic evaluation is recommended".The complaint was confirmed as the device was broken in two on evaluation of the returned device.There have been no adverse effects on the patient as a result of this occurrence.The cause of the complaint could not be conclusively determined.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
After placement of a pancreatic stent the physician wanted to take the stent out from the wirsung.She used a snare and placed it into the tabs, it didn't work, it was like the stent was impacted in the pancreas.The physician gripped the stent by the snare but there was a strong resistance while withdrawing the stent, which resulted in the stent breaking in half within the pancreas.Using a paediatrics biopsy, the doctor retrieved both parts of the stent from the patient.The patient is fine and returned home the next day.A section of the device did not remain inside the patient's body.

Brand Name
GEENEN PANCREATIC STENT SET
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key5702858
Report Number3001845648-2016-00151
Device Sequence Number13506633
Product Code FGE
UDI-Device Identifier00827002214798
UDI-Public(01)00827002214798(17)181209(10)C1181127
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K900923
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberGEPD-7-7
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/09/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2016
Initial Report FDA Received Date06/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;